Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 23, 2014, 03:42:10 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635777
  • Total Topics: 48235
  • Online Today: 199
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 162
Total: 166

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Has anyone else experienced seizures/convoltions from medication interactions?  (Read 5074 times)

0 Members and 1 Guest are viewing this topic.

Offline savorthemoments

  • Member
  • Posts: 15
Hello all,

I started having bazaar seizure and convoltion like issues almost daily a few years back that we haven't been able to confirm a reason for. We could never confirm them. Finally after getting so frustrated I challenged my doctors and we stopped my seizure meds and they seemed to have stopped completely! Except for occasional tremors....and headaches.

Has anyone else experienced anything like this? I'm grateful they have stopped, it's been 8 months.........but after 3 years of this I can't say I'm not concerned about them possibly returning......

Would enjoy your feed back,

Savor the moments! :)

Offline bear60

  • Member
  • Posts: 4,104
Is this an HIV issue?
Poz Bear Type in Philadelphia

Offline redhotmuslbear

  • Member
  • Posts: 605
  • A genuine certified freak of nature, and a hot one
Has anyone else experienced anything like this? I'm grateful they have stopped, it's been 8 months.........but after 3 years of this I can't say I'm not concerned about them possibly returning......

It sounds like you're going through a lot of guessing games without any real diagnosis.  Have EEGs, CTs, and MRIs been done?

I was diagnosed as having a seizure disorder in 1981, after several operations to replace CSF shunts plus a botched exploratory for a non-existent tumor that left me in a coma for six weeks and quadriplegic for six months.  Every few months thereafter, I'd have an episode that appeared seizure-like, and the docs would ratchet up my meds.  By August 1987 I was on 800mg Dilantin and 120mg phenobarbital a day.  Then, I had an episode one night after being at a contentious meeting, was rushed to the local ER and mellowed out on oxygen and valium.  An EEG did not show evidence of seizure, so the neurologist (Les Williams, Alexandria, VA) tapered off the meds, and I haven't had any problems since.  His diagnosis was that I was having migraines on top of severe sinus distress, not seizures.

Then, last summer I began to experience tremors that were often incapacitating.  The main driver for them was stress--I was in a tumultous plural relationship at the time--and based on familial histories, my neurologist (Linda Sigmund, Fairfax, VA) labelled the condition and the past issues as "essential tremor."  I did not have genetic testing done, but the prevalence of tremor on my mother's side is high.

Cheers,
David
"The real problem is not whether machines think but whether men do." - BF Skinner
12-31-09   222wks VL  2430 CD4 690 (37%)
09-30-09   208wks VL  2050  CD4 925 (42%)
06-25-08   143wks VL  1359  CD4 668 (32%)  CD8 885
02-11-08   123wks off meds:  VL 1364 CD4 892(40%/0.99 ratio)
10-19-07   112wks off meds:   VL 292  CD4 857(37%/0.85 ratio)

One copy of delta-32 for f*****d up CCR5 receptors, and an HLA B44+ allele for "CD8-mediated immunity"... beteer than winning Powerball, almost!

Offline savorthemoments

  • Member
  • Posts: 15
I have been positive for over 18 years and until approx 3 years ago I was in good healthy. My episodes were diagnosed as seizure disorder in the beginning and Yes we have preformed every test(EEG's, MRI's, CT's etc)a number of times, conducted many seizure study sleep overs and I have had the pleasure of a number of spinal taps. All showing no evidence of seizure or any other concern. 

When these episodes started I was on a HIV four drug combination of Kaletra, Viread, Agenerase and Epivir. We used a number of anticonvulsants combinations over the next 2 years. The seizure combo's either didn't help control the episodes or they increased the episodes. Finally after working with some of the best Neurologists in NYC, NJ & Philly I was introduced to David Simpson at Mt Sinai, NY (Director of Neuro-Aids Research). He agreed with my gut instinct to stop the anticonvulsants medications. He also felt that these "organic seizures" were the result of drug-drug interactions between the protease inhibitors and the anticonvulsants.

I have not had seizure activity now for almost 8 months, however I am left with occasional tremors, regular headaches and mild neurocognitive issues.

Five months ago I also started a new 5 drug combination, TMC125, Fuzeon, Norvir, Emtriva and Darunavir that has proven to be a very positive move.

It's been a challenging period..........that I welcome any feedback on and wanted to share.

David thanks for your feedback, I'm sorry to hear of your bumpy ride.

Savor the Moments, Scott

Offline weasel

  • Member
  • Posts: 1,667
Hey , savor the moments !,
                                        I suffered terribly when my doctor put me up "DEPAKOTE ", it might as well have been LSD .
I went for months thinking i was going to die !
I would fall down , I could not stand . I had delusions ! Hallucinations . it was awful !
I stopped after six months !

my doctor , Mr. BOMBAY !  told me I could have died ,when I stopped taking the medicine that was killing me .

good luck with your problem , check out all interactions !
I know it is difficult , because most doctors are so smart ................LOL

                                                                                                Karl
" Live and let Live "

Offline joemutt

  • Member
  • Posts: 1,041
I had a light seizure in an airplane last month, had scans, seemed ok.
Probably the cholesterol and the sitting blocked my bloodflow.
Now I take cardioaspirin. My doc prescribed me pravastatine but
I m gonna try to get the cholesterol down myself first.
While I dont think it s a direct effect from my hivmeds the cholesterol is.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.